MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the sepra (st) coating of the ventralight st mesh separated during attempted deployment via an 8mm trocar (note, per the ifu a 10mm trocar is recommended for cat# 5954600).The subject product was returned for evaluation.Evaluation of the sample finds the st coating to have separated from areas on the mesh, resulting in a void of the hydrogel barrier.The separation of the hydrogel coating is the result of the attempted deployment through the 8mm trocar.The trocar used in the case was also returned with the mesh sample and is confirmed to be an 8mm trocar.Based on the sample evaluation and investigation performed, the root cause is determined to be inadvertent damage to the st hydrogel barrier during user/device interface while handling the hydrated mesh and deploying down the 8mm trocar.To date, this is the only reported complaint for this manufacturing lot.Per the laparoscopic use section in the instructions-for-use, ¿a minimum sized trocar is recommended for the laparoscopic delivery of ventralight st mesh (recommended to use a 10mm trocar for cat# 5954600).Insert the prosthesis through the trocar using a rigid instrument, such as non-serrated, 5 mm forceps; do not over force the prosthesis through trocar.If ventralight st mesh is hydrated longer than 3 seconds and/or does not easily deploy down the trocar, replace trocar and retry with the next available larger sized trocar.".
 
Event or Problem Description
As reported, during a laparoscopic ventral hernia repair procedure on (b)(6) 2021, the bard/davol ventralight st mesh was hydrated approximately 1-3 seconds, rolled with the st coating inside and inserted through an 8 mm trocar.As reported, when the surgeon unrolled the mesh, the st coating was noted to be separating.As reported, the mesh was removed and a non-bard/davol mesh was used to complete the procedure.There was no reported patient injury.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12396526
Report Number1213643-2021-20290
Device Sequence Number4724240
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2022
Device Catalogue Number5954600
Device Lot NumberHUFN0308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2021
Initial Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;